Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 6:03 PM CDT for Ballard County, Kentucky; Alexander County, Pulaski County, Illinois; Scott County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2025, 6:03 PM CDT (23:03 UTC)
- Expired
- Mar 30, 2025, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Scott County, MO
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:15 PM CDT, 5 hours 48 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 12:15 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1215 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible. - Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall. && .DISCUSSION... Issued at 1215 PM CDT Sun Mar 30 2025 Our potential for severe storms remains unchanged as this major system makes entry and passage later this afternoon and evening. Shear really picks up best after 21z, which is when moisture return and instability is peaking just as the cold front makes entry. All the CAMs have some form or fashion of a couple line segments taking shape and moving over the area with likely damaging winds, large hail, and potentially large/long-tracked tornadoes. It looks like with time the system evolves into a line/LEWP as the evening wears on, with embedded circulations remaining a concern. And while some modeling (NAM for ex) lingers it after midnight, most modeling suggests the worst of it is past by then. After a brief reprieve for a work week starting recovery, we fire back up again by mid week. Wednesday into Wednesday night still looks like the best time frame for our next potentially major severe weather outbreak, with our entire region under a 30% Enhanced outlook. All modes severe will again be in play. The other component that comes into greater focus on the back half of the week is heavy rain and flooding potential. The models have been consistently signalling numerous rounds of showers/storms producing multiple inches of rainfall for the area in the Wednesday-Saturday time frame. Projected storm totals of 4-8" are not out of the question, and this will lead to river and flash flooding issues. An ESF transitioning to a Flood Watch looks to be soon forthcoming...as that message will without doubt be amplified in the coming days. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1215 PM CDT Sun Mar 30 2025 Base restrictions already in play will continue with IFR to MVFR CIGS prevailing, depsite occasional warm sector BINOVC that may present at times. Scattered showers become prevalant thunderstorms as the front nears/makes passage later this afternoon/evening into the overnight. Gusty south to southwest winds ahead of the front shift to northwest after passage, though some gusts may come in with it as well. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 248 PM CDT Sun Mar 30 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A major severe weather event is expected, and tornado watches are in effect, refer to the watch for details. Tornadoes, some strong and long track, very large hail in excess of 2 inches in diameter, and damaging winds are all possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms reenter the forecast Wednesday through Saturday, including the possibility of severe storms Wednesday into Wednesday night. In addition, a significant heavy rainfall and flooding scenario is becoming more likely due to several rounds of heavy rainfall anticipated Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 5:54 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
554 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Hail Dexter 36.80N 89.96W
03/30/2025 M1.00 Inch Stoddard MO Emergency Mngr
&&
CWLocal storm report, Mar 30, 5:56 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
556 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Hail 2 NW Melody Hill 38.05N 87.53W
03/30/2025 E0.88 Inch Vanderburgh IN Public
&&
BMLocal storm report, Mar 30, 5:57 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
557 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Hail 1 NNE Dexter 36.80N 89.96W
03/30/2025 M0.70 Inch Stoddard MO Trained Spotter
&&
BMLocal storm report, Mar 30, 6:00 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
600 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 2 WSW Cynthiana 38.17N 87.74W
03/30/2025 M0.88 Inch Posey IN Trained Spotter
&&
BMLocal storm report, Mar 30, 6:01 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
601 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 5 NNE Melody Hill 38.09N 87.48W
03/30/2025 E1.00 Inch Vanderburgh IN Public
Pea to quarter size hail reported 2 miles
northeast of the airport.
&&
CWLocal storm report, Mar 30, 6:02 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 1 SW Bernie 36.67N 89.98W
03/30/2025 E1.50 Inch Stoddard MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 42 min |
| Mar 30, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 45 min |
| Mar 30, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 38 min |
| Mar 30, 6:24 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 12 min |
| Mar 30, 6:42 PM CDT | Tornado Warning | PAH | Carlisle | 31 min |
| Mar 30, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, McCracken | 42 min |
| Mar 30, 6:53 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 52 min |
| Mar 30, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 41 min |
| Mar 30, 3:19 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 56 min |
| Mar 30, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Mar 30, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 51 min |
| Mar 30, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry | 43 min |
| Mar 30, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Wayne | 52 min |
| Mar 30, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 51 min |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 48 min |
| Mar 30, 4:38 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 52 min |
| Mar 30, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 48 min |
| Mar 30, 5:01 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 44 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 49 min |
| Mar 30, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 37 min |
| Mar 30, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 47 min |
| Mar 30, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 42 min |
| Mar 30, 6:10 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Johnson, Pulaski, Union, Williamson | 50 min |
| Mar 30, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 33 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 47 min |
| Mar 30, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 52 min |
| Mar 30, 4:49 PM CDT | Tornado Warning | PAH | Butler, Ripley | 41 min |
| Mar 30, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 50 min |
| Mar 30, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 46 min |
| Mar 30, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 45 min |
| Mar 30, 5:21 PM CDT | Tornado Warning | PAH | Butler, New Madrid, Stoddard | 39 min |
| Mar 30, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 48 min |
| Mar 30, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 50 min |
| Mar 30, 5:57 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Stoddard | 48 min |
| Mar 30, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 49 min |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Kentucky, 2025Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.